MAUDE Adverse Event Report: SYNTHES GMBH GUIDE BLOCK FOR TWO-COLUMN PLATE/NARROW 6H HD/LT; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH GUIDE BLOCK FOR TWO-COLUMN PLATE/NARROW 6H HD/LT; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 03.111.501
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2021
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the patient underwent an unknown surgery.During the surgery, when the guiding block in question was attached to a plate, the guiding block was unstable.The surgeon reattached the guiding block to the plate, but the guiding block did not stabilize and remained unstable.The guiding block in question was compared to other sizes of guiding blocks, but it seemed nothing abnormal.In the surgery, the plate was inserted without using any guiding blocks.The surgery was completed successfully without surgical delay.The patient outcome was reported as stable.No further information is available.This report is for one (1) guide block for two-column plate/narrow 6h hd/lt.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h4, h6: part # 03.111.501.Synthes lot # 3290156.Supplier lot # n/a.Release to warehouse date: december 2, 2009.Manufactured by: (b)(4).No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.The product was returned to us cq for evaluation.The us customer quality (cq) team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the set screw component of the guidingblock f/2-column dist-rad-pl2.4 n had stripped threads.No other issues were identified.The dimensional inspection was not performed due to the post manufacturing damage.The observed condition of the guidingblock f/2-column dist-rad-pl2.4 n was consistent with a random component failure that may have been caused by cross threading or exposure to unintended/excessive forces.A functional test could not be performed as the mating device in question was not returned for evaluation.However, the mating issue reported can be confirmed as the set screw threads were found to have been stripped.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the guidingblock f/2-column dist-rad-pl2.4 n was observed to have the set screw component in the stripped condition.While no definitive root cause could be determined from the available information, it is probable that the threads of the set screw component of the guidingblock f/2-column dist-rad-pl2.4 n were stripped due to cross threading or exposure to unintended/excessive forces.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? the following drawings reflecting the current and manufactured revisions were reviewed: guiding block for va-lcp, tcp narrow, 6 holes, left; set screw for guiding block.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
GUIDE BLOCK FOR TWO-COLUMN PLATE/NARROW 6H HD/LT
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key13114346
Report Number8030965-2021-10546
Device Sequence Number17021830
Product Code FZX
UDI-Device Identifier07611819394414
UDI-Public(01)07611819394414
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.111.501
Device Lot Number3290156
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/02/2021
Supplement Date Received by Manufacturer01/10/2022
03/01/2022
Initial Report FDA Received Date12/29/2021
Supplement Report FDA Received Date01/31/2022
03/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - PLATES: TRAUMA
Patient SexUnknown